MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/15/2024 d4: batch # 354c09 d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that the cr40g reload was received with no apparent damage fully loaded with staples and along its opened packaging; the washer was uncut, the drivers and knife were recessed below the cartridge deck.The reload was tested for functionality with a test device and it fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: before firing, verify that the intended tissue is in the closed jaws of the instrument.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.The firing stroke must be completed.Do not partially fire the instrument.Incomplete firing can result in malformed staples, incomplete cut line, bleeding, and leakage from the staple line and/or difficulty removing the device.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number 354c09, and no non-conformances were identified.The lot#473c93 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Did the device cut? yes 2.If the device cut/fired, was the cut line complete? yes the cut line was complete 3.Did the device staple? yes 4.If the device stapled/fired, was the staple line complete? no it was not 5.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? irregular 6.Did the device close? yes 7.Did the device fire? yea 8.Did the device open? yes 9.Was the device difficult to close on the tissue? no 10.Was the device difficult to fire? no 11.Was the device difficult to open? no 12.On which firing did this occur? 2nd 13.Did the tissue retaining pin lock into the correct position? yes 14.Could you please clarify if there were any patient consequences? none till now 15.Could you please clarify if there were any change in the post-operative care of the patient because of the event? no this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colectomy procedure, the cr40g reload did not work properly.There was a 15 minute delayed.Used another cartridge.The procedure was successfully completed.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19996094
Report Number3005075853-2024-06057
Device Sequence Number20595091
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public10705036001430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40G
Device Lot Number473C93
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown